MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus medical systems corp.(omsc) reviewed a literature titled "comparison of endoscopic submucosal resection with ligation and endoscopic submucosal dissection for small rectal neuroendocrine tumors: a multicenter retrospective study".Literature summary objectives: endoscopic submucosal resection with band ligation (esmr-l) and endoscopic submucosal dissection (esd) are both standard endoscopic resection methods for rectal neuroendocrine tumors (nets) <10 mm in size.However, there is no definitive consensus on which is better.Here, we compared the efficacy of esmr-l and esd for small rectal nets.Methods: this was a multicenter retrospective cohort study including 205 patients with rectal nets who underwent esmr-l or esd.Treatment outcomes were compared by univariate analysis, multivariate analysis, and inverse probability treatment weighting (iptw) using propensity scores.Subgroup analysis evaluated the impact of the endoscopist's experience on the technical outcome.Results: eighty-nine patients were treated by esmr-l and 116 by esd.The ro resection rate was not significantly different between the two (90% vs.92%, p = 0.73).The procedure time of esmr-l was significantly shorter than for esd (17 min vs.52 min, p < 0.01) and the hospitalization period was also significantly shorter (3 days vs.5 days, p < 0.01).These results were confirmed by multivariate analysis and also after iptw adjustment.The procedure time of esd was significantly prolonged by a less-experienced endoscopist (49 min vs.70 min, p = 0.02), but that of esmr-l was not affected(17 min vs.17 min, p = 0.27).Conclusions: for small rectal nets, both esmr-l and esd showed similar high complete resection rates.However, considering the shorter procedure time and shorter hospitalization period, esmr-l is the more efficient treatment method, especially for less-experienced endoscopists.Type of adverse events/number of patients: delayed bleeding(esd method) -2 postoperative bleeding was defined as the presence of fresh bloody stool, which required urgent endoscopy for hemostasis.All cases of postoperative bleeding were successfully managed with endoscopic hemostasis, and no blood transfusion or surgery was required.
 
Event or Problem Description
The author confirmed the olympus device did not cause or contribute to any of the patient adverse events.The olympus device did not malfunction during any procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the authoring physician and the legal manufacturer's final investigation.B5: updated with information received from the authoring physician.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.The root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15777131
Report Number9614641-2022-00593
Device Sequence Number4897445
Product Code KNS
UDI-Device Identifier04953170265778
UDI-Public04953170265778
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650Q
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown